| Model Number |
SPMM-35 |
| Medical Device Problem Codes |
Migration or Expulsion of Device (1395); Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
| Health Effect - Clinical Codes |
Abscess (1690); Adhesion(s) (1695); Bacterial Infection (1735); Erosion (1750); Cellulitis (1768); Purulent Discharge (1812); Fistula (1862); Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Infection (1930); Inflammation (1932); Scar Tissue (2060); Impaired Healing (2378); Fluid Discharge (2686); Unspecified Tissue Injury (4559); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Concomitant product: spmm-35 spmm-35 surgipro* mesh und 8x13cm mono lot number: a6j792.(b)(4).If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for therapeutic treatment of a bilateral inguinal hernia.It was reported that after the implant, the patient experienced abscess, infected mesh, purulent material, mesh erosion, mesh not attached/free floating, scarring, obliteration of the normal planes, spermatic cord involved, mesh migration, adhesions, open wound, sinus drainage, staphylococcus aureus, bleeding, nonviable subcutaneous tissue, inflammation, scar tissue, and infection.Post-operative patient treatment included incision/drainage of abscess, removal of mesh, purulent material expressed, lavage with saline and betadine, wound debridement, wound was irrigated, fascial defect was loosely reapproximated at the site of the plug with sutures, wound vac, open wound was then copiously irrigated, elliptical incision and subcutaneous dissection, skin/nonviable subcutaneous tissue/some external oblique fascia was excised, bleeding controlled with ligatures of silk, hemostasis was achieved with electrocautery, lysis of adhesions, portions of mesh were left behind due to be too densely adhered and scarred to remove, and sharp excisional debridement of skin/subcutaneous tissue.
Event or Problem Description
The patient¿s attorney alleged a deficiency against the device.The product was used for laparoscopic therapeutic treatment of a bilateral inguinal hernia.It was reported that after the implant, the patient experienced abscess, infected mesh, purulent material, mesh erosion, mesh not attached/free floating, scarring, escherichia coli, fistula, granulation tissue, cellulitis, staphylococcus aureus, dense inflammatory reaction, obliteration of the normal planes, spermatic cord involved, mesh migration, adhesions, open wound, sinus drainage, bleeding, nonviable subcutaneous tissue, inflammation, scar tissue, and infection.Post-operative patient treatment included incision/drainage of abscess, removal of mesh, purulent material expressed, lavage with saline and betadine, wound debridement, wound was irrigated, fascial defect was loosely reapproximated at the site of the plug with sutures, wound vac, open wound was then copiously irrigated, elliptical incision and subcutaneous dissection, skin/nonviable subcutaneous tissue/some external oblique fascia was excised, bleeding controlled with ligatures of silk, hemostasis was achieved with electrocautery, lysis of adhesions, portions of mesh were left behind due to be too densely adhered and scarred to remove, antibiotics, and sharp excisional debridement of skin/subcutaneous tissue.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.